Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes difficulty in sleeping when diagnosed with low thyroid function?

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2021 Questions

default
Posted on Mon, 7 May 2018 in Thyroid Problem and Hormonal Problems
Question: I am a 49 yr old female with low thyroid and am completely unable to sleep. I need to see an endocrinologist, but am in an emergency of some kind with adrenal exhaustion. I have a TSH of 10, which of course shows how bad the thyroid is, but its tied somehow to adrenal exhaustion, perimenopause and the lack of sleep for 2 years has caused heart arythmias. I am seeing a bio hormone replacement specialist who has placed the yam sourced testosterone pellet 2 weeks ago in the hip, but 1-2 hours of sleep a night for 2 years has left the adrenals exhausted. I eat a very healthy diet of mostly vegetables as well as very little stress. Great support system in place. I have heard that the adrenal might need a few doses of cortisol to reset the adrenal thyroid connection. Also my thyroid and heart both hurt. I can feel pain in my neck when I am pushing to get going in the morning. My heart and chest hurt when resting, a sort of tightness with hard palpitations

doctor
Answered by Dr. Mirjeta Guni 33 minutes later
Brief Answer:
About your concern:

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern!
Adrenal insufficiency (or adrenal exhaustion), is a pathology that needs to be corrected before the thyroid hormone (levothyroxine) is started because an increased thyroid function may deteriorate the situation.
One week after hydrocortisone is started for adrenal insufficiency, may be added levothyroxine to correct thyroid function too.
These pathologies can not be corrected with diet and may be fatal if the treatment is not taken correctly.
I can understand your actual situation, but once hydrocortisone is started the symptoms will improve within a few days.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Treatment/Therapy
Medical Topics ,  

Recent questions on  Hormone replacement

doctor1 MD

I think I might have had a mini stroke a few days ago. I did not go to DR no health ins. Hot flash, dizziness blindness in left eye like a bright flash bulb light lasted over an hour. Nausea, lethargic, no appetite. Numbness in right hand and difficulty writing - also right hand. Estrace for hormone replacement from historectomy 2m daily. Tylenol PM to sleep nightly. Forty seven years old, 115lbs, 5 10 YYYY@YYYY

doctor1 MD

Hi I m 65 yrs old and I have been given a hormone replacement called troche to take twice daily. I had stopped taken them a month ago as I had run out and they were expensive so I waited till my next pay before I bought another lot. Since I ve been back on them for the past two days I have been experiencing a discharge, like a period. Is that normal?

doctor1 MD

In the past week I've felt like some thing has been stuck in my throat Ian 56 female and was wondering if it could be my thyroid I eat a very healthy diet which includes a lot of raw veggies and seems for what I eat I easily gain weight Ian on...

doctor1 MD

hello I would like I ask a question about puberty and penis size.im currently 21 I think I started puberty quite early as I was always really tall compared to my peers and even taller than some older students at my school but when it comes to my...

doctor1 MD

Hello, I have hypogonadotropic hypogonadism. After HMG therapy and IUI, now i m pregnant. 4th month is going on, right now i am taking progestrone support only. I want to know in future will breast milk produce naturally aur i have to take any hormone replacement for that?

doctor1 MD

I started using estradot 50 today. Hormone replacement for menopause and osteoporosis. I also using other medications for high blood pressure, topisalic lotion for my psoriasis, omega 3, calcium and vet d. My concern is it safe to interact with all the medications iam taking. Also I was taking apo-gabapentin100mg and pms-sulfasalazine ec 500mg for my bursitis, a month ago. I stop taking this medication because it lowers my white blood corpuscles .it never help my bursitis any way. My sister was diagnosed with breast cancer 2 years ago, and undergoing treatment .l am also have varicose veins but it does not bother me at all, it is just very visible on my legs. How. Am I safe with the hormone therapy that I am taking right now.